MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX OXYGENATOR; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*FX25RE
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.510(k) - k130520.The actual sample was received for evaluation.Visual inspection revealed that the sampling system had been fractured at the joint between the male luer of the blue stopcock and the female luer of the yellow stopcock, with the fractured blue stopcock having come apart from the tray it had sat in.Magnifying inspection of the fracture cross-sections did not reveal any anomaly that could be a trigger of the fracture, including a foreign particle or air bubble embedded in the material.Reproductive testing was performed.The retention sample was exposed to shock force on the sampling system.The sampling system became fractured and the blue stopcock came off the tray it had sat in.The damage similar to that observed on the actual sample was duplicated.The sampling system was taken off the reservoir in the manner where the blue stopcock was held and pulled upward.The sampling system got fractured at the joint between the male luer of the blue stopcock and the female luer of the yellow stopcock.A review of the device history record and shipping inspection record of the involved product code/lot number combination revealed no findings.Ifu states: do not use if the package or device is damaged (e.G.Cracked) or any of the port caps are off.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that the sampling system of the actual sample was exposed to some force which exceeded the strength limit of this product, resulting in the reported damage.However, from the state of the actual sample, the exact cause of the reported event cannot be definitively determined based on the available information.(b)(4).
 
Event or Problem Description
The user facility reported that the capiox device had a broken sampling system.The break was found after opened the tyvek bag.The event occurred pre-treatment.

Brand Name
CAPIOX FX OXYGENATOR
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key8846257
Report Number9681834-2019-00137
Device Sequence Number2337370
Product Code DTZ
UDI-Device Identifier04987350701022
UDI-Public04987350701022
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue NumberCX*FX25RE
Device Lot Number190110K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2019
Initial Report FDA Received Date07/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1